I have just found out I have epilepsy. I had been having what I thought were anxitey "jerks" but a neurologist has confirmed they are actually seizures. I have been placed on 1000mg of keppra(?), does anyone know the side effect of these that I should expect?( I only started on them 2 days ago)
I basically just wanted to pop in and say hi and hopefully I can gain strength and advice from you all to help deal with this new chapter in my life
One thing I do know is that this medication can make you very sleepy. Please try not to drink very much, because it can have a very bad reaction with your medication. I wish I could be of more help. Welcome to our community.
I'm lucky I don't really drink anyway so cutting alcahol (alcohol) out will be easy for me. I have also noticed how tired I am on them. I find I either have a good morning and a bad afternoon or a bad morning and a good afternoon
My husband takes Keppra 2 x 1000mg daily. He had a TC seizure at least once a week. Since Keppra he has been seizure free(16 Months now)
In relation to his side effects tiredness seems to be the main one, he also gets mild anxiety which only started since he started taking Keppra. Compared to other medications the side effects are not bad.
The most common side effects generally are:
Dizziness and unsteadiness.
Mild agitation, anxiety, or depression.
But none of these are severe..
I would recommend that you do some excercise & eat good food(whole grain.....)A heathly lifestyle will increase your energy levels. My husband changed his diet and it helped him.
Take good care of yourself.
Headache, anxiety, depression, dizziness, emotional lability, nervousness, dizziness, stuffy nose, sinusitis, anorexia.
Interacts with antihistamines, opiods and other medications that cause drowsiness. Also alcohol. That was from a drug hand book. Hope that helps.
I am new to Keppra. Started taking it on wednesday on a really low dose and its being upped by 250mg every two weeks up until 1000mg. really nervous about taking this drug as been on it before but as a support drug and the result was not good so came off it. How reliable does everyone think it is. i am finding myself going hot and cold and feeling nauseous and a little under the weather.. the high dose will come at about xmas time so wondering how safe it is to drink with them as will be taking them day and night by then. MY seizures are partial seizures and have between 5-10 attacks a day (estimated).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.